Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 800, NWS Norman, OK

September 17, 20168 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2016, 2:57 PM CDT for 8 counties in Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2016, 2:57 PM CDT (19:57 UTC)
Expired
Sep 17, 2016, 4:00 PM CDT
In force
63 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Beckham County, OK, Custer County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 17, 1:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS54 KOUN 171957
SVROUN
OKC009-039-055-057-065-075-129-149-172100-
/O.NEW.KOUN.SV.W.0800.160917T1957Z-160917T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT SAT SEP 17 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROGER MILLS COUNTY IN WESTERN OKLAHOMA...
  CUSTER COUNTY IN WESTERN OKLAHOMA...
  WESTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  WESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
  NORTHEASTERN JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
  BECKHAM COUNTY IN WESTERN OKLAHOMA...
  GREER COUNTY IN SOUTHWESTERN OKLAHOMA...
  NORTHERN HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 400 PM CDT

* AT 257 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF ELK CITY TO NEAR VINSON...MOVING
  EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ELK CITY...CLINTON...SAYRE...HOBART...MANGUM...CORDELL...GRANITE...
  BURNS FLAT...SENTINEL...BLAIR...ARAPAHO...HAMMON...DILL CITY...
  CANUTE...LONE WOLF...CUSTER CITY...BUTLER...CARTER...
  BESSIE AND MARTHA.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 9 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3492 10000 3580 9955 3580 9876 3469 9913
      3475 10000
TIME...MOT...LOC 1957Z 271DEG 38KT 3544 9953 3492 9989 

HAIL...1.50IN
WIND...70MPH
 
$$

MBS
3 follow-up statements
070 
WWUS54 KOUN 172011
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
311 PM CDT SAT SEP 17 2016

OKC009-039-055-057-065-075-129-149-172100-
/O.CON.KOUN.SV.W.0800.000000T0000Z-160917T2100Z/
ROGER MILLS OK-CUSTER OK-KIOWA OK-WASHITA OK-JACKSON OK-BECKHAM OK-
GREER OK-HARMON OK-
311 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHEASTERN ROGER MILLS...CUSTER...WESTERN KIOWA...WESTERN
WASHITA...NORTHEASTERN JACKSON...EASTERN BECKHAM...GREER AND
NORTHEASTERN HARMON COUNTIES...

AT 309 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HAMMON TO NEAR ELK CITY TO 4 MILES NORTHWEST OF
MANGUM...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ELK CITY...CLINTON...SAYRE...HOBART...MANGUM...CORDELL...GRANITE...
BURNS FLAT...SENTINEL...BLAIR...ARAPAHO...HAMMON...DILL CITY...
CANUTE...LONE WOLF...CUSTER CITY...BUTLER...CARTER...
BESSIE AND ROCKY.

THIS LINE OF STORMS PRODUCED A 64 MPH WIND GUST NEAR ERICK AT 245 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3483 9986 3531 9964 3580 9949 3580 9876
      3469 9913 3470 9925
TIME...MOT...LOC 2009Z 273DEG 34KT 3565 9937 3542 9939 3491 9957 

HAIL...1.50IN
WIND...70MPH
 
$$

BRB
276 
WWUS54 KOUN 172026
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 PM CDT SAT SEP 17 2016

OKC057-172035-
/O.CAN.KOUN.SV.W.0800.000000T0000Z-160917T2100Z/
HARMON OK-
326 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARMON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3472 9912 3492 9964 3536 9946 3580 9936
      3580 9876
TIME...MOT...LOC 2025Z 273DEG 33KT 3586 9921 3542 9918 3491 9937 

$$

OKC009-039-055-065-075-129-149-172100-
/O.CON.KOUN.SV.W.0800.000000T0000Z-160917T2100Z/
ROGER MILLS OK-CUSTER OK-KIOWA OK-WASHITA OK-JACKSON OK-BECKHAM OK-
GREER OK-
326 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL ROGER MILLS...CUSTER...NORTHWESTERN KIOWA...WESTERN
WASHITA...NORTHEASTERN JACKSON...EASTERN BECKHAM AND NORTHEASTERN
GREER COUNTIES...

AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF LEEDEY TO NEAR FOSS TO 3 MILES SOUTH
OF GRANITE...MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ELK CITY...CLINTON...HOBART...MANGUM...CORDELL...GRANITE...
BURNS FLAT...SENTINEL...ARAPAHO...HAMMON...DILL CITY...CANUTE...
LONE WOLF...CUSTER CITY...BUTLER...CARTER...BESSIE...ROCKY...
FOSS AND WILLOW.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3472 9912 3492 9964 3536 9946 3580 9936
      3580 9876
TIME...MOT...LOC 2025Z 273DEG 33KT 3586 9921 3542 9918 3491 9937 

HAIL...1.00IN
WIND...70MPH
 
$$

BRB
894 
WWUS54 KOUN 172050
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SAT SEP 17 2016

OKC009-055-065-129-172059-
/O.CAN.KOUN.SV.W.0800.000000T0000Z-160917T2100Z/
ROGER MILLS OK-JACKSON OK-BECKHAM OK-GREER OK-
350 PM CDT SAT SEP 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROGER MILLS...
NORTHEASTERN JACKSON...EASTERN BECKHAM AND NORTHEASTERN GREER
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3485 9908 3487 9923 3580 9929 3580 9876
TIME...MOT...LOC 2049Z 268DEG 26KT 3575 9901 3486 9906 

$$

OKC039-075-149-172100-
/O.CON.KOUN.SV.W.0800.000000T0000Z-160917T2100Z/
CUSTER OK-KIOWA OK-WASHITA OK-
350 PM CDT SAT SEP 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL CUSTER...NORTHWESTERN KIOWA AND WESTERN WASHITA
COUNTIES...

AT 349 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PUTNAM TO NEAR ROOSEVELT...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLINTON...HOBART...CORDELL...BURNS FLAT...SENTINEL...ARAPAHO...
DILL CITY...LONE WOLF...CUSTER CITY...BUTLER...BESSIE...ROCKY...
FOSS...FOSS RESERVOIR AND STAFFORD.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3485 9908 3487 9923 3580 9929 3580 9876
TIME...MOT...LOC 2049Z 268DEG 26KT 3575 9901 3486 9906 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 12:31 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Sep 17, 12:31 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1231 PM CDT SAT SEP 17 2016

.DISCUSSION...
Aviation discussion for the 18 UTC TAFs is below.

&&

.AVIATION...
Overall, VFR conditions are expected to continue. The timing and
locations of TSRA remain very uncertain.

MVFR conditions near KWWR and KGAG are expected to become VFR by
20 UTC.

ISO-SCT SHRA/TSRA will likely affect western and central Oklahoma
with timing generally 19-03 UTC. A line/complex of storms are
forecast to impact all TAF sites for a 1-3 hour period 02-09 UTC.
Variable gusty winds, hail, and brief IFR or lower conditions are
expected with any TSRA.

Patches of IFR or lower conditions may form after TSRA generally
after 06 UTC. Did not mention due to low confidence of occurrence.

MBS

&&

.PREV DISCUSSION... /issued 1130 AM CDT SAT SEP 17 2016/

UPDATE...
Some uncertainty as to how/when showers/storms will affect the
area this afternoon and tonight, mainly due to the line of storms
moving east across the Panhandles and the scattered activity
ongoing in West TX. If this activity maintains itself, especially
the line of storms, into the fa then showers/storms could be
affecting parts of the area earlier than previously forecasted.
Otherwise, isolated/scattered showers/storms will be possible
across portions of Western OK/W N TX later this afternoon and
evening. While that is going on, an MCS could develop and then
move into and across portions of the fa later this evening and
overnight. Unfortunately many of the models don't have a great
handle on the current activity and in some cases not really
showing it at all so confidence on how things will play out is
low.

What can agree on is that some of the storms could be strong to
severe with large hail and strong winds. Heavy rain will also be a
concern through early Sunday.

Made some adjustments to grids to show current thoughts but some
updates will likely be needed as the day progresses and hopefully
the situation becomes more clear. All updates out soon.

PREV DISCUSSION... /issued 647 AM CDT SAT SEP 17 2016/

AVIATION...
17/12Z TAFs. LIFR conditions will be seen across northern and
western Oklahoma terminals through at least 14-15Z with gradual
improvement through 17-18Z. VFR conditions expected thereafter
before TSRA expected to affect region, first across northwest and
western Oklahoma terminals toward and after 03Z, and spread
eastward over rest of terminals toward and after 06Z. Isolated
nature of TSRA this morning and afternoon will preclude mentioning
in terminals.

PREV DISCUSSION... /issued 412 AM CDT SAT SEP 17 2016/

DISCUSSION...
Potential for dense fog advisory for northern and central portions
of Oklahoma being complicated by stratus development and effects
from ongoing convection. Right now it appears that most of the dense
fog will be confined to areas near and north of the Oklahoma-Kansas
border and also over northeast portions of Oklahoma. We will be
monitoring need for advisory just south and east of stratus deck
that covers the northwest third-or-so of Oklahoma.

Forecast next 24-36 hours still remains a challenge with overall
weak forcing and diffuse boundaries remaining over and near the
region. Scattered storms over far northern Oklahoma near diffuse
surface front and region of weak warm advection forecast to continue
through sunrise but weaken as it progresses slowly east and
southeast. Convection out near Lubbock forecast to shift slowly east
into western north Texas region through the morning hours. Main
model of choice is the Texas Tech WRF which has the best handle on
current convective trends. This particular model also much less
aggressive with late morning and afternoon convection near broad area
of lower level convergence associated with mentioned front. However,
with enough signal in other models, we will keep low pops going
through the day for isolated/scattered convective potential. Much
more widespread rain activity progd to move into western portions of
Oklahoma this evening and progress east and southeast over much of
the region overnight and Sunday morning. Operational NAM and Texas
Tech WRF slightly farther north than most other models and will be
considered with higher pops into central and north central Oklahoma
than model initializations yield. As far as severe weather is
concerned, any storm that develops this afternoon and/or affects the
region through the evening hours will exist in an environment with
enough shear and instability to yield severe weather potential.
Toward and after midnight, the impacts will be primarily strong wind
gusts and heavy rain.

After the anticipated MCS tonight and Sunday morning, primarily dry
forecast with above average temperatures and humid conditions most
of next week. Rain chances return mainly to western and northern
portions of Oklahoma by late week.

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

25/17
Hazardous weather outlook, Sep 17, 2:44 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SAT SEP 17 2016

OKZ004>048-050>052-TXZ083>090-181945-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
244 PM CDT SAT SEP 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF STRONG TO SEVERE STORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT.

LOCATION...
A SLIGHT RISK COVERS AN AREA ALONG AND WEST OF A LINE FROM ALVA
AND KINGFISHER... TO EL RENO AND LAWTON OKLAHOMA... TO CROWELL
TEXAS. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND COVERS THE
REST OF THE AREA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH 3 AM.

IMPACTS...
LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 TO
70 MPH WILL BE THE MAIN IMPACTS. HEAVY RAIN WILL ALSO BE A
CONCERN.

DISCUSSION...
TWO ROUNDS OF STORMS ARE EXPECTED THROUGH EARLY SUNDAY. THE FIRST
ROUND WILL BE WITH A SMALL COMPLEX OF STORMS MOVING EAST ALONG
I-40 AND ANY ISOLATED TO SCATTERED STORMS THAT DEVELOP THIS
AFTERNOON AND EARLY EVENING ACROSS PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA... AND WESTERN NORTH TEXAS.

THE SECOND ROUND OF STORMS WILL BE DUE TO A THUNDERSTORM COMPLEX
THAT IS EXPECTED TO DEVELOP AND MOVE ACROSS PARTS OF THE AREA
LATER THIS EVENING AND OVERNIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH BOTH ROUNDS OF
STORMS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN
IMPACTS. HEAVY RAIN WILL ALSO BE A CONCERN. THE POTENTIAL FOR
SEVERE STORMS WILL LIKELY DECREASE OVERNIGHT BUT GUSTY WINDS AND
HEAVY RAIN WILL REMAIN POSSIBLE THROUGH EARLY SUNDAY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE AREA SUNDAY
MORNING WITH THE STORMS MOVING EAST AND SOUTHEAST OUT OF THE AREA
THROUGH THE DAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY NIGHT AND FRIDAY
NIGHT ACROSS NORTHERN OKLAHOMA.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Sep 17, 2:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT SAT SEP 17 2016

OKZ047-172015-
JOHNSTON OK-
228 PM CDT SAT SEP 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSTON COUNTY UNTIL 315
PM CDT...

AT 223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
REAGAN...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
REAGAN...CONNERVILLE AND FILLMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3427 9678 3437 9680 3450 9653 3426 9648
TIME...MOT...LOC 1923Z 259DEG 13KT 3432 9672

MBS
Local storm report, Sep 17, 2:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT SEP 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
09/17/2016  M64 MPH          BECKHAM            OK   MESONET

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:13 AM CDTSpecial Weather StatementOUNAlfalfa32 min
Sep 17, 2:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon, Roger Mills60 min
Sep 17, 2:08 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray28 min
Sep 17, 2:28 PM CDTSpecial Weather StatementOUNJohnston47 min
Sep 17, 3:14 PM CDTSpecial Weather StatementOUNJohnston31 min
Sep 17, 3:23 PM CDTSevere Thunderstorm WarningOUNAtoka, Johnston37 min
Sep 17, 3:30 PM CDTSpecial Weather StatementOUNCanadian30 min
Sep 17, 3:43 PM CDTSpecial Weather StatementOUNCanadian32 min
Sep 17, 3:48 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Kiowa, Washita57 min
Sep 17, 4:07 PM CDTSpecial Weather StatementOUNCanadian23 min
Sep 17, 4:11 PM CDTSevere Thunderstorm WarningOUNCanadian34 min
Sep 17, 4:14 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 4:18 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma27 min
Sep 17, 4:26 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady64 min
Sep 17, 4:31 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Sep 17, 4:45 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma30 min
Sep 17, 4:47 PM CDTSpecial Weather StatementOUNOklahoma28 min
Sep 17, 4:54 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher39 min
Sep 17, 4:56 PM CDTSpecial Weather StatementOUNMurray34 min
Sep 17, 4:59 PM CDTSpecial Weather StatementOUNOklahoma31 min
Sep 17, 5:02 PM CDTSpecial Weather StatementOUNMcClain28 min
Sep 17, 5:05 PM CDTSevere Thunderstorm WarningOUNCleveland25 min
Sep 17, 5:23 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, McClain, Oklahoma52 min
Sep 17, 5:32 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan43 min
Sep 17, 5:44 PM CDTSpecial Weather StatementOUNPontotoc31 min
Sep 17, 5:49 PM CDTSpecial Weather StatementOUNPottawatomie26 min
Sep 17, 5:52 PM CDTSpecial Weather StatementOUNNoble, Payne38 min
Sep 17, 6:01 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie44 min
Sep 17, 6:29 PM CDTSevere Thunderstorm WarningOUNHughes, Johnston, Murray, Pontotoc, Pottawatomie, Seminole28 min
Sep 17, 6:30 PM CDTSpecial Weather StatementOUNNoble, Payne30 min
Sep 17, 6:56 PM CDTSpecial Weather StatementOUNCoal, Hughes, Seminole49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.